Alert archive / Puerto Rico / Flash Flood Warnings in 2009
Flash Flood Warning 54, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 15, 2009, 3:38 PM CDT. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2009, 3:38 PM CDT (20:38 UTC)
- Expired
- Oct 15, 2009, 5:30 PM CDT
- In force
- 112 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 62 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 152038
FFWSJU
PRC013-017-039-054-073-091-141-152230-
/O.NEW.TJSJ.FF.W.0054.091015T2038Z-091015T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
438 PM AST THU OCT 15 2009
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CIALES
FLORIDA
JAYUYA
UTUADO
BARCELONETA
MANATI
ARECIBO
* UNTIL 630 PM AST
* AT 430 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL INCHES OF RAIN HAVE FALLEN IN A VERY BRIEF PERIOD. RECENT
HEAVY RAINFALL OVER SOME OF THESE AREAS...ESPECIALLY UTUADO...HAVE
CAUSED MUDSLIDES AND MINOR FLOODING. RAINFALL TOTALS OF UP TO 5
INCHES ARE POSSIBLE THROUGH THE NEXT TWO HOURS. BE AWARE OF RAPID
RUSHING FLOOD WATERS DOWN RIVERS AND STREAMS.
THE AREAS OF EXPECTED HIGHEST IMPACT BORDER UTUADO...CIALES AND
FLORIDA IN THE VICINITY OF THE LOWER LAGO DOS BOCAS...RIO LIMON AND
SECTIONS OF ROADS 140 AND 146.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1846 6658 1833 6650 1823 6657 1839 6675
$$
RA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
000
WGCA72 TJSJ 152221
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
621 PM AST THU OCT 15 2009
PRC013-017-039-054-073-091-141-152230-
/O.EXP.TJSJ.FF.W.0054.000000T0000Z-091015T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIALES PR-FLORIDA PR-JAYUYA PR-UTUADO PR-BARCELONETA PR-MANATI PR-
ARECIBO PR-
621 PM AST THU OCT 15 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM AST FOR ARECIBO...
MANATI...BARCELONETA...UTUADO...JAYUYA...FLORIDA AND CIALES
MUNICIPALITIES...
EVEN THOUGH RAINFALL HAS ENDED...POTENTIAL IMPACTS FROM DRAINING
FLOOD WATERS ARE STILL POSSIBLE. RESIDENTS SHOULD CONTINUE TO BE
VIGILANT OF FLOODED ROADWAYS AND SWOLLEN RIVERS AND STREAMS FOR THE
NEXT FEW HOURS.
LAT...LON 1846 6658 1833 6650 1823 6657 1839 6675
$$
RA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 15, 1:25 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Oct 15, 1:25 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 225 PM AST THU OCT 15 2009 .SYNOPSIS...WEAK TROPICAL WAVE NOW LOCATED OVER THE SOUTHERN CARIBBEAN AT AROUND 66 WEST WILL CONTINUE TO MOVE WEST AND AWAY FROM THE LOCAL REGION TONIGHT. ON FRIDAY...HIGH PRESSURE WILL BUILD FROM THE NORTHEAST AND IT WILL PREVAIL OVER THE LOCAL AREA THROUGH THE BEGINNING OF NEXT WEEK. A TROPICAL WAVE NOW LOCATED AT AROUND 54 WEST WILL MOVE ACROSS THE LOCAL CARIBBEAN WATERS BETWEEN SATURDAY NIGH AND SUNDAY MORNING. && .DISCUSSION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPED OVER THE NORTHWEST PORTIONS OF PUERTO RICO...PRODUCING RAINFALL ACCUMULATIONS OF BETWEEN 1 TO 3 INCHES. ANOTHER AREA AFFECTED BY SHOWERS WERE THE MUNICIPALITIES BETWEEN CATANO AND DORADO. FRIDAY...ALTHOUGH MODELS SUGGEST A SIGNIFICANT DECREASE ON MOISTURE...ENOUGH WILL BE AVAILABLE TO GENERATE AFTERNOON SHOWERS ACROSS THE INTERIOR AND NORTHWEST PORTIONS OF PUERTO RICO. HIGH PRESSURE WILL BEGIN TO BUILD OVER THE LOCAL REGION TONIGHT THROUGH FRIDAY AND IT IS EXPECTED TO STRENGTH THROUGH THE WEEKEND. THIS HIGH PRESSURE WILL INTERACT WITH A TROPICAL WAVE THAT IS FORECAST TO ENTER THE LOCAL CARIBBEAN ON SATURDAY. THIS INTERACTION TIGHTENING THE PRESSURE GRADIENT ACROSS THE REGION... THEREFORE INCREASING THE WINDS ACROSS THE LOCAL FORECAST AREA. && .AVIATION...VFR CONDITIONS ARE EXPECTED ACROSS MOST TAF SITES THE REST OF THE AFTERNOON AND TONIGHT. HOWEVER...FROM 15/18-22Z MVFR AND POSSIBLE IFR CONDITIONS WITH MOUNTAIN OBSCURATIONS ARE POSSIBLE ACROSS TJBQ. VCTS ARE POSSIBLE ACROSS TJMZ ALSO DURING THIS TIME PERIOD. && .MARINE...SEAS WILL CONDITIONS WILL REMAIN BETWEEN 2 TO 4 FEET THROUGH FRIDAY NIGHT. SEAS WILL BECOME CHOPPY ON FRIDAY AS WINDS ARE EXPECTED TO INCREASE SIGNIFICANTLY...GENERATING SEAS OF BETWEEN 4 TO 6 FEET ACROSS THE LOCAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... SJU 76 87 76 88 / 60 40 50 50 STT 79 88 79 88 / 50 50 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 71/10
Hazardous weather outlook, Oct 15, 4:51 AM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 551 AM AST THU OCT 15 2009 AMZ710>745-PRZ001>013-161000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 551 AM AST THU OCT 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS MAY PRODUCE TORRENTIAL DOWNPOURS THAT COULD TRIGGER FLASH FLOODING OF SMALL STREAMS AND IN URBAN AREAS. THE AREAS AT GREATEST RISK IS THE SAN JUAN METRO AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... REPORTS OF HEAVY RAINFALL OR FLOODING WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-161000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 551 AM AST THU OCT 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 1:11 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Oct 15, 2:27 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 15, 2:38 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.